Alert archive / Michigan / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 18, NWS Marquette, MI
NWS Marquette, MI issued this severe thunderstorm warning at Jun 25, 2016, 2:34 PM CDT for Gogebic County, Houghton County, Ontonagon County, Michigan. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2016, 2:34 PM CDT (19:34 UTC)
- Expired
- Jun 25, 2016, 3:15 PM CDT
- In force
- 41 min
- Issued by
- NWS Marquette, MI
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Gogebic County, MI, Houghton County, MI, Ontonagon County, MI
The radar
The Marquette radar (KMQT), 117 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.6 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1252 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
904
WUUS53 KMQT 251934
SVRMQT
MIC053-061-131-252015-
/O.NEW.KMQT.SV.W.0018.160625T1934Z-160625T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
334 PM EDT SAT JUN 25 2016
THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL GOGEBIC COUNTY IN WESTERN UPPER MICHIGAN...
SOUTHEASTERN ONTONAGON COUNTY IN WESTERN UPPER MICHIGAN...
SOUTHWESTERN HOUGHTON COUNTY IN WESTERN UPPER MICHIGAN...
* UNTIL 415 PM EDT/315 PM CDT/
* AT 333 PM EDT/233 PM CDT/...A SEVERE THUNDERSTORM WAS LOCATED NEAR
PAULDING...OR 29 MILES SOUTH OF ONTONAGON...MOVING NORTHEAST AT 30
MPH.
HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ROCKLAND...KENTON...BRUCE CROSSING...MASS CITY...PAULDING...
SIDNAW...NISULA...GREENLAND...BOND FALLS...EWEN...BOB LAKE...
WINONA...DONKEN...ECHO LAKE...TROUT CREEK...TWIN LAKES...
VICTORIA DAM AND ALSTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4649 8962 4699 8873 4673 8867 4642 8868
4642 8899 4633 8899 4627 8929
TIME...MOT...LOC 1933Z 231DEG 26KT 4645 8922
HAIL...1.25IN
WIND...60MPH
$$
JV1 follow-up statement
992
WWUS53 KMQT 252003
SVSMQT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
403 PM EDT SAT JUN 25 2016
MIC053-252012-
/O.CAN.KMQT.SV.W.0018.000000T0000Z-160625T2015Z/
GOGEBIC MI-
403 PM EDT SAT JUN 25 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL GOGEBIC COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
LAT...LON 4659 8938 4699 8873 4673 8867 4642 8868
4642 8899 4643 8910
TIME...MOT...LOC 2002Z 231DEG 26KT 4651 8906
$$
MIC061-131-252015-
/O.CON.KMQT.SV.W.0018.000000T0000Z-160625T2015Z/
ONTONAGON MI-HOUGHTON MI-
403 PM EDT SAT JUN 25 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR SOUTHEASTERN ONTONAGON AND SOUTHWESTERN HOUGHTON COUNTIES...
AT 402 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BRUCE
CROSSING... OR 27 MILES SOUTHEAST OF ONTONAGON...MOVING NORTHEAST AT
30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
KENTON...BRUCE CROSSING...SIDNAW...MASS CITY...NISULA...TWIN LAKES...
EWEN...BOB LAKE...WINONA...DONKEN...ECHO LAKE...
ALSTON AND TROUT CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4659 8938 4699 8873 4673 8867 4642 8868
4642 8899 4643 8910
TIME...MOT...LOC 2002Z 231DEG 26KT 4651 8906
HAIL...1.00IN
WIND...60MPH
$$
KECWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 6:34 AM CDT, 8 hours earlier.
Area forecast discussion, Jun 25, 6:34 AM CDT, 8 hours before
Area Forecast Discussion National Weather Service Marquette MI 734 AM EDT SAT JUN 25 2016 .SHORT TERM...(Today and tonight) Issued at 442 AM EDT SAT JUN 25 2016 Severe weather chances tonight continue to be the main focus, but confidence has diminished on the overall evolution of convection across much the northwest half of the CWA during the period. Deep convection continues to expand along the international border from ND eastward to the arrowhead of MN. Much of this is elevated along an instability gradient ahead of steep mid-level lapse rates, an EML off the northern high Plains, and a 45kt LLJ. The main question is how this convection evolves and the subsequent effects the evolution will have on today's weather for Upper MI. Guidance has already struggled to latch onto some fairly strong convection across NW MN. Meanwhile, solutions that do have a general handle on current convection end up with rather different evolutions today. Current thinking is that convection will continue to fire along the instability gradient over northern MN while shifting ESE with the veering LLJ this morning. This would suggest that some convection could shift across much of northern Lake Superior this morning, and possibly brush the Keweenaw Peninsula by early afternoon, before the arrival of the aforementioned EML suppresses any activity. Have maintained a period of chance PoPs across the west and north-central CWA late morning through mid afternoon to account for this potential evolution. From that point, cloud cover remains a significant uncertainty, which will have some impact on temps. While only a slight downward adjustment was made to max temps today for that reason, there is a notable potential that far northern locations end up well below the forecast temps due to outflow from any convection to the north. Severe convection is expected to develop along a cold front across eastern MN this afternoon, merge into a liner MCS, then track eastward across Upper MI through the night. Timing of arrival of convection looks to be around 01Z for the far west, 05Z for MQT to IMT, and 09Z for ERY. MUCAPE of 1500-2000 j/kg, substantial low- level moisture transport on a 50kt LLJ, elevated storm-layer shear of 30kts, and 20kt 1-3km shear all support the ability for the maintenance of the MCS across at least the west half of Upper MI. At this time, damaging winds will be the main concern with any MCS that tracks across the CWA. However, even if the MCS fails to maintain itself, precip loading through the 50-60kt LLJ will support damaging wind gusts with any strong shower and/or decaying storm. .LONG TERM...(Sunday through Friday) Issued at 414 AM EDT SAT JUN 25 2016 Focused on winds Sunday as most impactful weather. Also looked closely at showers and thunderstorms exiting the east Sunday morning. A cold front and associated convection will be exiting east in the morning Sunday. Depending on remnant storm structure, there is an outside chance some of those could be strong, but think severe threat will have dwindled by then. Behind the front, surface pressure gradient will not be all that impressive, but mixing to around 700mb and strong winds aloft are expected to result in gusts of 30-40 kts over mainly the high terrain of the west half, especially the Keweenaw. Model buffer soundings suggest gust potential to 45 kts over the Keweenaw, so trends will have to monitored for a Wind Advisory. Strongest winds will be in the afternoon and evening. In spite of the cold frontal passage, high temperatures will still be 80-90F away from moderating Great Lakes influence. Skies will be mostly sunny after morning convection clears. Monday will be breezy, but only gusting to around 25 mph, and much cooler. 850mb temps will fall to around 3C as the upper trough driving the parent system that brought the cold front moves across. Look for scattered showers during peak heating in the cold airmass associated with the trough. Temperatures will gradually warm through the rest of the extended, with chances for showers and thunderstorms associated with shortwave energy Wed night into Thu night. Confidence in precip farther out is low. && .AVIATION...(For the 12Z TAFS through 12Z Sunday morning) Issued at 732 AM EDT SAT JUN 25 2016 VFR conditions are expected at all sites for most of the period. A convective complex over northern MN may brush KCMX late this morning into early afternoon. Otherwise, a line of showers and storms are expected to track west to east this evening into the overnight hours along a cold front. The storms have the potential to be strong to severe at KIWD and KCMX this evening, with strong winds being the primary severe wx hazard. && .MARINE...(For the 4 AM Lake Superior forecast issuance) Issued at 442 AM EDT SAT JUN 25 2016 Expect S to SE winds up to 25 knots across western Lake Superior and up to 30 knots across eastern Lake Superior through this evening ahead of a cold front. This front will bring showers and storms that may contain strong winds tonight. SW winds of up to 30 knots are expected behind this front on Sunday. Expect gusty W winds to 25 knots to continue into Monday before high pressure brings generally lights winds through the remainder of next week. && .MQT WATCHES/WARNINGS/ADVISORIES... Upper Michigan... None. Lake Superior... None. Lake Michigan... None. && SHORT TERM...Kluber LONG TERM...Titus AVIATION...Kluber MARINE...Kluber
Hazardous weather outlook, Jun 25, 4:33 AM CDT, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 533 AM EDT SAT JUN 25 2016 MIZ001>007-009>014-084-085-260945- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 533 AM EDT SAT JUN 25 2016 /433 AM CDT SAT JUN 25 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. THE BEST CHANCE OF THUNDERSTORMS WILL BE THIS EVENING AND TONIGHT...WHEN SOME STORMS COULD BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS...ESPECIALLY OVER WESTERN UPPER MICHIGAN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE SUNDAY MORNING OVER THE EAST AND ACROSS MUCH OF THE AREA THURSDAY AFTERNOON. WEST WINDS MAY GUST TO AROUND 45 MPH SUNDAY OVER THE KEWEENAW PENINSULA. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF SEVERE WEATHER WOULD BE APPRECIATED. LSZ162-240>251-263>267-260945- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 533 AM EDT SAT JUN 25 2016 /433 AM CDT SAT JUN 25 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. OVER WEST AND CENTRAL LAKE SUPERIOR...ESPECIALLY THE WEST...SOME OF THE STORMS COULD BECOME SEVERE...PRODUCING LARGE HAIL AND STRONG WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE OVER EASTERN LAKE SUPERIOR SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-260945- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 533 AM EDT SAT JUN 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE TONIGHT. SOME OF THE STORMS COULD BECOME SEVERE...PRODUCING LARGE HAIL AND STRONG WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. TITUS
In the hours before
Local storm report, Jun 25, 11:58 AM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1258 PM EDT SAT JUN 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM TSTM WND DMG HUBBELL 47.18N 88.43W
06/25/2016 HOUGHTON MI LAW ENFORCEMENT
TREE DOWN ON POWER LINES NEAR HUBBELL
TOWNSHIP.
&&
NWS MARQUETTE MI
IRIS SYSTEMLocal storm report, Jun 25, 12:01 PM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
101 PM EDT SAT JUN 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 PM TSTM WND DMG 2 SW LAURIUM 47.22N 88.46W
06/25/2016 HOUGHTON MI LAW ENFORCEMENT
MULTIPLE TREES DOWN IN THE HIGH TERRAIN IN
NORTHERN HOUGHTON COUNTY. TIME ESTIMATED BY
RADAR.
&&
NWS MARQUETTE MI
IRIS SYSTEMSpecial weather statement, Jun 25, 12:19 PM CDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
119 PM EDT SAT JUN 25 2016
MIZ004-005-251800-
BARAGA MI-MARQUETTE MI-
119 PM EDT SAT JUN 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BARAGA AND
NORTHWESTERN MARQUETTE COUNTIES UNTIL 200 PM EDT...
AT 117 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS STRETCHING FROM NEAR SKANEE...WESTWARD TO
NEAR TWIN LAKES...MOVING EAST AT 35 MPH.
WINDS IN EXCESS 45 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BARAGA...L'ANSE...SKANEE...HALFWAY VILLAGE...PEQUAMING...BIG BAY...
SAUX HEAD POINT...ASSININS...HURON RIVER POINT...MOUNTAIN LAKE...
MOUNT ARVON...HERMAN...ISLAND LAKE AND SILVER LAKE BASIN.
LAT...LON 4690 8762 4677 8748 4678 8735 4666 8730
4665 8848 4690 8848 4693 8775
TIME...MOT...LOC 1717Z 265DEG 35KT 4683 8822
KECSpecial weather statement, Jun 25, 1:16 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
216 PM EDT SAT JUN 25 2016
MIZ005-006-011-251900-
DICKINSON MI-ALGER MI-MARQUETTE MI-
216 PM EDT SAT JUN 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ALGER...NORTHERN
DICKINSON AND MARQUETTE COUNTIES UNTIL 300 PM EDT/200 PM CDT/...
AT 215 PM EDT/115 PM CDT/...DOPPLER RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 21 MILES NORTHWEST OF GRAND
ISLAND TO 6 MILES NORTH OF SQUAW LAKE. MOVEMENT WAS SOUTHEAST AT 35
MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MARQUETTE...ISHPEMING...MUNISING...GRAND ISLAND...PRESQUE ISLE...
MINERS CASTLE...NEGAUNEE...AU TRAIN...FELCH...CHATHAM...GWINN...
SHOT POINT...LITTLE PRESQUE ISLE...HARVEY...SQUAW LAKE...CHRISTMAS...
K I SAWYER...TROWBRIDGE PARK...WITCH LAKE AND DEERTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4594 8795 4625 8812 4643 8811 4670 8732
4657 8726 4660 8696 4655 8684 4663 8668
4658 8657 4659 8655 4640 8639
TIME...MOT...LOC 1815Z 334DEG 30KT 4681 8684 4640 8808
KECSpecial weather statement, Jun 25, 1:52 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
252 PM EDT SAT JUN 25 2016
MIZ006-007-085-251930-
LUCE MI-ALGER MI-NORTHERN SCHOOLCRAFT MI-
252 PM EDT SAT JUN 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ALGER...NORTHERN LUCE AND
NORTHERN SCHOOLCRAFT COUNTIES UNTIL 330 PM EDT...
AT 250 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 28 MILES NORTH OF GRAND MARAIS TO NEAR GRAND
ISLAND. MOVEMENT WAS SOUTHEAST AT 40 MPH.
WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MUNISING...GRAND ISLAND...CHAPEL LAKE...GRAND MARAIS...
MINERS CASTLE...SHINGLETON...GRAND SABLE DUNES...CHRISTMAS...
AU SABLE POINT...M-28 BETWEEN SHINGLETON AND SENEY...DEER PARK...
GRAND PORTAL POINT...MUSKALLONGE STATE PARK...STEUBEN...
CRISP POINT...FISH LAKE...NAWAKWA LAKE...BEAVER LAKE...
PIKE LAKE AND SNYDER LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THESE STORMS PASS.
&&
LAT...LON 4616 8646 4616 8662 4646 8680 4660 8660
4659 8656 4675 8619 4675 8553 4680 8532
4674 8524 4661 8524
TIME...MOT...LOC 1850Z 314DEG 44KT 4708 8590 4650 8672
KECLocal storm report, Jun 25, 2:32 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
332 PM EDT SAT JUN 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HEAVY RAIN 1 SSW ALLOUEZ 47.28N 88.42W
06/25/2016 M2.23 INCH HOUGHTON MI CO-OP OBSERVER
CO-OP OBSERVER MEASURED 2.23 INCHES OF
RAINFALL THROUGH 3:00 P.M. THIS AFTERNOON.
&&
JSSThe office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 9:24 AM CDT | Severe Thunderstorm Warning | MQT | Keweenaw | 81 min |
| Jun 25, 9:30 AM CDT | Special Weather Statement | MQT | Ontonagon | 60 min |
| Jun 25, 9:38 AM CDT | Special Marine Warning | MQT | 52 min | |
| Jun 25, 9:51 AM CDT | Severe Thunderstorm Warning | MQT | Houghton, Ontonagon | 39 min |
| Jun 25, 10:24 AM CDT | Severe Thunderstorm Warning | MQT | Houghton | 51 min |
| Jun 25, 10:27 AM CDT | Special Marine Warning | MQT | 93 min | |
| Jun 25, 10:54 AM CDT | Severe Thunderstorm Warning | MQT | Houghton, Keweenaw | 81 min |
| Jun 25, 11:50 AM CDT | Special Marine Warning | MQT | 85 min | |
| Jun 25, 12:19 PM CDT | Special Weather Statement | MQT | Baraga | 41 min |
| Jun 25, 12:57 PM CDT | Special Marine Warning | MQT | 63 min | |
| Jun 25, 1:16 PM CDT | Special Weather Statement | MQT | Alger, Dickinson | 44 min |
| Jun 25, 1:38 PM CDT | Special Marine Warning | MQT | 67 min | |
| Jun 25, 1:52 PM CDT | Special Weather Statement | MQT | Alger, Luce | 38 min |
| Jun 25, 2:07 PM CDT | Severe Thunderstorm Warning | MQT | Gogebic, Ontonagon | 38 min |
| Jun 25, 4:20 PM CDT | Special Weather Statement | MQT | Gogebic | 55 min |
| Jun 25, 4:48 PM CDT | Severe Thunderstorm Warning | MQT | Gogebic | 42 min |
| Jun 25, 5:20 PM CDT | Special Weather Statement | MQT | Iron | 40 min |
| Jun 25, 6:34 PM CDT | Special Marine Warning | MQT | 86 min | |
| Jun 25, 6:48 PM CDT | Special Weather Statement | MQT | Gogebic | 12 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.